Alert archive / New Hampshire / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 18, 2004, 5:15 PM EDT for Carroll County, New Hampshire. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2004, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 18, 2004, 7:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Carroll County, NH
The radar
The Portland,ME radar (KGYX), 82 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KGYX 182116 FFWGYX NHC003-182315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAY ME 515 PM EDT SUN JUL 18 2004 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE THIS INCLUDES THE CITY OF CONWAY * UNTIL 715 PM EDT * AT 513 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 8 MILES NORTHWEST OF CONWAY...MOVING NORTHWEST AT 10 MPH. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR...WITH MORE HEAVY RAIN EXPECTED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT FLOOD DAMAGE... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4390 7133 4398 7109 4412 7123 4404 7135 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:45 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 18, 2:45 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 245 PM EDT SUN JUL 18 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY)... SHOWERS AND THUNDERSTORMS THAT DEVELOPED THIS AFTERNOON WILL LINGER INTO THIS EVENING. WITH ONSHORE FLOW ESTABLISHED AND CONSIDERING DIRECTION OF THUNDERSTORM MOVEMENT WILL LEAVE MENTION OF EVENING THUNDERSTORMS AND SHOWERS OUT OF THE COASTAL ZONES. GENERAL AREA OF RAIN WILL MOVE NORTH INTO THE AREA LATE TONIGHT AS LOW PRESSURE MOVES NORTH FROM THE VIRGINIAS AND WEAKENS. EXPECT WIDESPREAD RAIN LATER TONIGHT AND INTO MONDAY AS THE LOW WEAKENS AS IT MOVES INTO NEW ENGLAND. && .LONG TERM (SUNDAY NIGHT THROUGH SUNDAY)... SYSTEM PULLS OUT TUE NITE AND WILL GO GNLY WITH A 50 POP OVERNITE TUE AND BACK OFF TO MINIMUM CHANCE POPS . VERY WEAK TROF DROPS ACROSS F/A DURING DAY ON WED AND HAVE ELECTED TO GO JUST BELOW MINIMUN CHANCE POPS TO BLEND IN WITH NEIGHBORS. WEAK RIDGING SHOULD KEEP IT DRY WED NITE INTO THU NITE BEFORE NEXT SYSTEM APPROACHES FOR FRIDAY AT WHICH POINT WEVE GONE BACK TO CHANCE POPS. && .AVIATION...EXPECT LOWERING CEILINGS OVERNIGHT AS LOW CLOUDS/FOG MOVE NORTHWARD FROM THE SOUTHERN NEW ENGLAND WATERS. INSTRUMENT FLIGHT RULES SHOULD PREVAIL BY SUNRISE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 18, 5:14 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 514 AM EDT SUN JUL 18 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-181113- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 514 AM EDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 18, 2:23 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 223 PM EDT SUN JUL 18 2004 NHZ007-181922- SULLIVAN NH- 223 PM EDT SUN JUL 18 2004 ...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN COUNTY THROUGH 320 PM... LOOK FOR A STRONG THUNDERSTORM TO AFFECT ACWORTH AND LANGDON BY 235 PM WITH WIND GUSTS TO 40 MPH...MARBLE SIZED HAIL AND BETWEEN 1 AND 1.5 INCHES OF RAIN IN LESS THAN 40 MINUTES. THIS COULD RESULT IN LOCALIZED FLOODING. OTHER STRONG STORMS WILL AFFECT CHARLESTOWN...UNITY AND CLAREMONT WITH PEA TO MARBLE SIZED HAIL...BRIEF WIND GUSTS TO 40 MPH...AND UP TO 1.5 INCHES OF RAIN IN LESS THAN AN HOUR. HAYES
Special weather statement, Jul 18, 2:38 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 238 PM EDT SUN JUL 18 2004 MEZ009-182037- CENTRAL SOMERSET ME- 238 PM EDT SUN JUL 18 2004 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL SOMERSET COUNTY AND THE MOOSEHEAD LAKE REGION THROUGH 345 PM... STRONG THUNDERSTORMS WILL AFFECT JACKMAN...LONG POND...BRASSUA AND ROCKWOOD THROUGH 330 PM. THESE STORMS MAY PRODUCE BRIEF WIND GUSTS TO 35 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...BETWEEN 1 AND 2 INCHES OF RAIN MAY FALL IN LESS THAN 40 MINUTES. THIS COULD RESULT IN LOCALIZED FLOODING...AS WELL AS RAPID RISES ON SMALL CREEKS AND STREAMS. IF YOU ARE BOATING ON MOOSEHEAD LAKE...BE ON THE ALERT FOR THREATENING WEATHER AND BE PREPARED TO SEEK SHELTER AS THE THUNDERSTORMS APPROACH. HAYES
Special weather statement, Jul 18, 3:47 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 347 PM EDT SUN JUL 18 2004 NHZ004-006-182047- NORTHERN CARROLL NH-SOUTHERN CARROLL NH- 347 PM EDT SUN JUL 18 2004 ...STRONG THUNDERSTORMS WILL AFFECT CARROLL COUNTY THROUGH 445 PM... LOOK FOR STRONG THUNDERSTORMS TO AFFECT CENTRAL AND NORTHERN CARROLL COUNTY THROUGH 445 PM. THE STRONGEST THUNDERSTORM WILL PASS NORTH OF TAMWORTH AND WEST OF ALBANY THROUGH 420 PM. THIS STORM MAY PRODUCE MARBLE SIZED HAIL...WIND GUSTS TO 40 MPH...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...BETWEEN 1 AND 2 INCHES OF RAIN MAY FALL IN LESS THAN 40 MINUTES. THIS COULD RESULT IN LOCALIZED FLOODING. HAYES
Special weather statement, Jul 18, 4:41 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 441 PM EDT SUN JUL 18 2004 NHZ004-006-182238- NORTHERN CARROLL NH-SOUTHERN CARROLL NH- 441 PM EDT SUN JUL 18 2004 LOOK FOR A CLUSTER OF SHOWERS AND THUNDERSTORMS TO AFFECT CARROLL COUNTY THROUGH 545 PM. THE HEAVIEST RAIN WILL FALL NORTH OF TAMOWRTH AND WEST OF ALBANY AND MADISON. UP TO 1.5 INCHES OF RAIN COULD FALL IN THIS AREA DURING THE NEXT HOUR...WHICH COULD RESULT IN LOCALIZED FLOODING. IN ADDITION...RAPID RISES ON SMALL RIVERS AND STREAM...SUCH AS THE CREAM BROOK...COULD EXPERIENCE RAPID RISES. THUNDERSTORMS MAY ALSO PRODUCE BRIEFLY GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. NHZ003-005-182238- NORTHERN GRAFTON NH-SOUTHERN GRAFTON NH- 441 PM EDT SUN JUL 18 2004 LOOK FOR AN AREA OF SHOWERS AND THUNDERSTORMS TO PRODUCE BETWEEN 1 AND 2 INCHES OF RAIN IN NORTHWEST GRAFTON COUNTY THROUGH 545 PM. THIS COULD RESULT IN LOCALIZED FLOODING...AS WELL AS RAPID RISES IN SMALL CREEKS AND STREAMS. NHZ008-009-182238- BELKNAP NH-MERRIMACK NH- 441 PM EDT SUN JUL 18 2004 LOOK FOR SCATTERED STRONG THUNDERSTORMS OVER NORTHERN MERRIMACK AND SOUTHERN BELKNAP COUNTIES TO PRODUCE BRIEF WIND GUSTS TO 30 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...ANY THUNDERSTORM MAY PRODUCE BETWEEN1 AND 2 INCHES OF RAIN IN LESS THAN 40 MINUTES...WHICH COULD RESULT IN LOCALIZED FLOODING. HAYES
Nearby
Flash Flood Warnings in New Hampshire, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.